Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 22, 2021, 7:34 AM CST for 5 counties in Texas. It was in force for 72 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2021, 7:34 AM CST (13:34 UTC)
- Expired
- Jan 25, 2021, 7:31 AM CST
- In force
- 72 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX
The radar
The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 12.09 ft at Jan 23, 2021, 11:00 AM CST.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
425
WGUS44 KSHV 221334
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
734 AM CST Fri Jan 22 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following river in Texas...
Neches River Near Diboll affecting Tyler, Houston, Angelina, Polk
and Trinity Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-225-373-455-457-231515-
/O.NEW.KSHV.FL.W.0015.210122T1334Z-210124T1200Z/
/DIBT2.1.ER.210122T0800Z.210122T1215Z.210123T1800Z.NO/
734 AM CST Fri Jan 22 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Neches River Near Diboll.
* From this morning to Sunday morning.
* At 6:15 AM CST Friday the stage was 12.0 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:15 AM CST Friday was 12.0 feet.
* Forecast...The river will crest near flood stage through Saturday
afternoon.
* Impact...At 12.0 feet, Minor lowland flooding occurs. Expect
flooded boat ramps and trails.
&&
LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485
3136 9500
$$
084 follow-up statements
784
WGUS84 KSHV 231354
FLSSHV
Flood Statement
National Weather Service Shreveport LA
754 AM CST Sat Jan 23 2021
...The Flood Warning is extended for the following rivers in Texas...
Neches River Near Diboll affecting Tyler, Houston, Angelina, Polk
and Trinity Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-225-373-455-457-241400-
/O.EXT.KSHV.FL.W.0015.000000T0000Z-210125T1200Z/
/DIBT2.1.ER.210122T0800Z.210123T1800Z.210124T1800Z.NO/
754 AM CST Sat Jan 23 2021
...The Flood Warning is now in effect until Monday morning...
The Flood Warning continues for
the Neches River Near Diboll.
* Until Monday morning.
* At 6:15 AM CST Saturday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to remain near 12.1 feet this
afternoon. It will then fall below flood stage early tomorrow
afternoon.
* Impact...At 12.0 feet, Minor lowland flooding occurs. Expect
flooded boat ramps and trails.
&&
LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485
3136 9500
$$
25586
WGUS84 KSHV 240056
FLSSHV
Flood Statement
National Weather Service Shreveport LA
656 PM CST Sat Jan 23 2021
...The Flood Warning is extended for the following rivers in Texas...
Neches River Near Diboll affecting Tyler, Houston, Angelina, Polk
and Trinity Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-225-373-455-457-250100-
/O.EXT.KSHV.FL.W.0015.000000T0000Z-210125T1800Z/
/DIBT2.1.ER.210122T0800Z.210124T0600Z.210125T0000Z.NO/
656 PM CST Sat Jan 23 2021
...The Flood Warning is now in effect until early Monday afternoon...
The Flood Warning continues for
the Neches River Near Diboll.
* Until Monday afternoon.
* At 6:15 PM CST Saturday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:15 PM CST Saturday was 12.1 feet.
* Forecast...The river is expected to rise to a crest of 12.1 feet
just after midnight tonight. It will then fall below flood stage
tomorrow evening.
* Impact...At 12.0 feet, Minor lowland flooding occurs. Expect
flooded boat ramps and trails.
&&
LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485
3136 9500
$$465
WGUS84 KSHV 241432
FLSSHV
Flood Statement
National Weather Service Shreveport LA
832 AM CST Sun Jan 24 2021
...The Flood Warning is extended for the following rivers in Texas...
Neches River Near Diboll affecting Tyler, Houston, Angelina, Polk
and Trinity Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC005-225-373-455-457-251445-
/O.EXT.KSHV.FL.W.0015.000000T0000Z-210126T0000Z/
/DIBT2.1.ER.210122T0800Z.210123T1730Z.210125T0600Z.NO/
832 AM CST Sun Jan 24 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Neches River Near Diboll.
* Until Monday evening.
* At 8:15 AM CST Sunday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 10.3 feet Friday
morning.
* Impact...At 12.0 feet, Minor lowland flooding occurs. Expect
flooded boat ramps and trails.
&&
LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485
3136 9500
$$
25112
WGUS84 KSHV 251331
FLSSHV
Flood Statement
National Weather Service Shreveport LA
731 AM CST Mon Jan 25 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Neches River Near Diboll affecting Tyler, Houston, Angelina, Polk
and Trinity Counties.
TXC005-225-373-455-457-251445-
/O.CAN.KSHV.FL.W.0015.000000T0000Z-210125T1331Z/
/DIBT2.1.ER.700119T1535Z.700119T1537Z.700119T1539Z.NO/
731 AM CST Mon Jan 25 2021
...The Flood Warning for the Neches River Near Diboll has been
cancelled...
The Flood Warning is cancelled for
the Neches River Near Diboll.
* At 6:15 AM CST Monday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to fall to 10.1 feet Friday
evening.
&&
LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485
3136 9500
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 22, 6:41 AM CST, 53 minutes earlier.
Area forecast discussion, Jan 22, 6:41 AM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
641 AM CST Fri Jan 22 2021
.UPDATE...
Vsbys beginning to slowly improve north of the I-20 Corridor in NE
TX so trimmed the northern third of NE TX out of the Dense Fog
Advisory, keeping it for the remainder of the region through 10 am
this morning. No other changes to the forecast were necessary
attm.
13
&&
.PREV DISCUSSION... /issued 438 AM CST Fri Jan 22 2021/
AVIATION...
Tricky TAF package this morning with dense fog having set in at
the TYR/GGG/SHV and ELD terminals. Precipitation is moving out for
the most part but with a stalled frontal boundary across near the
LFK terminal this morning, may be a while before we see these
VSBYS and VV002 ceilings lift. Will prevail VLIFR VSBYS and LIFR
to VLIFR through 16z and will show a gradual improvement to MVFR
VSBYS and IFR ceilings by 18z at these terminal locations. MVFR
ceilings by this afternoon may be a stretch across most locations
but have more confidence in the TXK and maybe the ELD terminals
seeing these conditions but did trend the afternoon ceilings
toward low MVFR categories towards the afternoon hours. Kept MVFR
ceilings prevailing overnight areawide except for the TXK/ELD
terminals where we should see VFR ceilings but with ceilings near
8-10kft.
Look for NE to ENE winds today near or less than 10kts with those
conditions prevailing overnight as well.
13
PREV DISCUSSION... /issued 406 AM CST Fri Jan 22 2021/
SHORT TERM.../Today through Saturday/
As the large area of rain has moved into our southeast zones this
morning, ending across the west and southwest, areas of dense fog
has set in mainly south of the Red River in Northeast Texas and
extreme Northwest Louisiana early this morning. This area is
generally north of a stalled frontal boundary which is difficult
to pick out but appears to be near a Waco and Lufkin, Texas to
near or just south of Alexandria, Louisiana line. For this reason,
have posted much of this area in a Dense Fog Advisory through 16z
this morning and we may be able to cancel this early for our
extreme northern counties in NE TX but may need to expand the
advisory further south and east if the patchy dense fog becomes
more widespread across more of Deep East Texas and Northwest
Louisiana. Slightly drier air should backdoor its way into our
region from the north today which should help with our dense fog
impacts later this morning.
Otherwise, kept high chance pops across our southeast half for
this morning but the general trend is for the precipitation to
pull out of our region to the east later this morning. Kept slight
chance pops near and south of the I-20 Corridor as some high res
solutions suggest that very light precipitation could redevelop,
especially out west late this afternoon on the back edge of some
PVA moving our way from Central Texas. Kept the forecast dry
tonight through Saturday but would not be surprised to see some
very light precip develop near and south of the I-20 Corridor as
there does appear to be some weak isentropic forcing that could
result in limited precip coverage across this region.
Concerning temperatures, stayed on the cooler side of guidance
today and tonight given the post frontal conditions areawide,
cloud cover and northeast winds. Clouds will stay with us on
Saturday as well and east to northeast winds will not allow for
much warmup.
Thanks for the coordination this morning FWD...prelims to
follow...13
LONG TERM.../Saturday night through Thursday night/
High pressure on the surface will be moving away from our area as
the easterly winds veer to SE well before daybreak allowing for good
return of Gulf moisture along with the warm front arriving during
the overnight hours. Now there will still be some chilly readings
around 40 degrees in our far northern areas, but much warmer lower
to mid 50s will be widespread in areas south of I-20. We will see
scattered showers expanding northward overnight and into all of
Sunday. Isolated thunderstorms by noon with the warm front moving to
our north with lower to mid 60s north and lower 70s south. We will
see brisk southerly winds persist into nightfall and sustain
overnight with lows widely varied again with low to mid 50s north
and lower 60s south. The warm air advection continues and will push
high temperatures into the 60s to lower 70s.
By Sunday night into Monday models agree on timing of the big push
ahead of the next cold front which will boost the ongoing
convection. The day 3 outlook from the SPC is general for now from
the plains down to our I-30 corridor. Of course, this is a deepening
system with a surface low developing in the OK/TX Red River valley
that will move into W AR by daybreak. Our winds will be shifting a
bit more now with a westerly flow driving the back edge of rainfall
quickly from W to E by just about lunchtime. Drier, but not cooler
yet with mid to upper 60s north and lower 70 south on Monday. During
the overnight the winds veer to NW with the colder temps spreading
back across the region as skies clear. Tuesday will see mid to upper
30s north and low to mid 40s south to start the day. However, highs
on Tuesday will recover well with lots of sunshine.
We will continue with dry weather for just a short time with another
short wave in the pattern over KN. Models gather up some light QPF
mainly late Wednesday as this system zips on by in the flow. The GFS
has a little better coverage while the ECMWF is split into two areas
of QPF that fail to bridge over our area. So at most just a little
more rain which is good considering the previous wet storm. Our
temps look to be fairly average for late January. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 57 43 55 49 / 30 10 10 50
MLU 57 41 55 47 / 40 10 10 40
DEQ 57 36 49 39 / 10 10 10 50
TXK 56 39 50 45 / 10 10 10 60
ELD 55 35 49 43 / 20 10 10 50
TYR 61 47 58 53 / 20 10 10 50
GGG 58 44 56 50 / 20 10 10 50
LFK 67 50 64 57 / 20 10 10 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Dense Fog Advisory until 10 AM CST this morning for LAZ001-002-
010.
OK...None.
TX...Dense Fog Advisory until 10 AM CST this morning for TXZ124>126-
136>138-149>153.
&&
13/13/13/24Hazardous weather outlook, Jan 22, 6:12 AM CST, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 612 AM CST Fri Jan 22 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231215- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 612 AM CST Fri Jan 22 2021 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for deep east and northeast Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... A dense fog advisory is in effect along and south of I-20 for northeast Texas and northwest Louisiana, where visibility is a half to quarter mile or less. Allow a little extra time for travel in these areas especially, but really until mid morning, many places may be hampered by fog to some extent. A weak cold front will lift the fog by mid morning. Otherwise, a slight chance for showers will linger this morning as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorm chances will increase once again by late this weekend into early next week with the arrival of another strong cold front and associated upper level storm system. The potential for severe weather will continue to be monitored due to the unseasonably warm air that will be in place ahead of this system. In addition, heavy rainfall will also be possible. As such, the potential for localized flash flooding may be possible given the very saturated soil conditions. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:14 AM CST | Dense Fog Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more | 7 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.